# SDR 2020FA0000180

- Difficulty date: February 26, 2020
- Submitted: February 26, 2020
- Operation: General aviation
- Aircraft: N5428
- System (JASC): 2520 · Passenger Compartment Equipment
- Part: Buckle
- Part number: 501153433
- Condition: Abnormal
- Location: Seat Belt
- Component: Seat Belt, Amsafe
- Component part number: 500869407500870403
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

A CUSTOMER EXPLAINED THAT HE COULD NOT RELEASE HIS SEAT BELT BUCKLES WHEN THEY WERE PUT UNDER A LOAD. THE FOUR SEAT BELTS IN QUESTION WERE RETURNED AND WHEN TESTED UNDER A LOAD SIMULATING A PERSON'S WEIGHT PRESSING AGAINST THE RESTRAINT WE ALSO FOUND THAT THE BUCKLES WOULD NOT RELEASE. WE PERFORMED THE SAME TEST WITH TWO DIFFERENT BUCKLES USING THE SAME MALE CONNECTOR PORTION OF THE RESTRAINT THAT THE CUSTOMER RETURNED AND FOUND THAT BOTH OF THESE BUCKLES WOULD RELEASE UNDER A LOAD. WE ALSO TRIED USING A DIFFERENT MALE CONNECTOR TO SEE IF THAT CHANGED ANYTHING, BUT THE BUCKLE STILL WOULD NOT RELEASE. THERE WAS NO DISTINGUISHABLE DIFFERENCE IN THE BUCKLES IN QUESTION AS COMPARED TO THE BUCKLES THAT WOULD RELEASE PROPERLY.
